Couldn't find what you looking for?

TRY OUR SEARCH!

Hello I was recently given a single dose of 2 Azithromycin (500 mg) tablets. I know normally that this would make my birth control ineffective for the next month or so, however, I took the dose during the last week of the month when I was on my period, and took my first pill for the new month a week after I had taken the antibiotic. It was just kind of coincidence that my period and the time I took the antibiotic matched up. Any way, I was wondering if my birth control would still be ineffective since I don't normally take the last 7 pills while I'm on my period any way. My birth control is Ortho Tri-Cyclen Lo tablets (norgestinmate/ ethinyl estradiol), Thanks for you help! 

Loading...

Azithromycin has a half-life of 68 hours. Usually the doctor will tell you not to have intercourse in a week to prevent re-infection. About the birth control and antibiotic just to make sure, if you took a pack while taking the azithromycin then to be safe use other means of contraceptive.

Reply

Loading...